Delaware, 2014

High Wind and Strong Wind in Delaware, February 13, 2014

February 13, 2014 · NWS PHI · 4 events in 4 counties and zones

Strong to high northeast to east winds associated with the coastal low pressure system occurred across Delaware during the morning of the 13th. While these winds were strong enough to change the snow to rain, they also helped cause minor tidal flooding during the morning high tide cycle in Delaware Bay and along the Atlantic Coast.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong to high northeast to east winds associated with the coastal low pressure system occurred across Delaware during the morning of the 13th. While these winds were strong enough to change the snow to rain, they also helped cause minor tidal flooding during the morning high tide cycle in Delaware Bay and along the Atlantic Coast. The winds also tore down weak tree limbs and wires and caused power outages. The combination of the wind and snow caused about 6,900 Delmarva Power and Light customers to lose power, most in New Castle County.

Peak wind gusts included 58 mph in Lewes and Dewey Beach (Sussex County), 52 mph in Harrington (Kent County), 51 mph in Georgetown (Sussex County), 46 mph at the New Castle County Airport, Newark (New Castle County) and Indian River (Sussex County) and 44 mph in Dover (Kent County). The highest tide reached 6.89 feet above mean lower low water at Breakwater Harbor (Sussex County). Minor tidal flooding starts at 6.0 feet above mean lower low water. Moderate tidal flooding starts at 7.0 feet above mean lower low water.

The strong winds and the subsequent trigger for minor tidal flooding were caused by a low pressure system that moved northeast along the seaboard on the 13th. The strongest pressure gradient (difference) between the approaching low pressure system and a departing high pressure system south of the Canadian Maritimes was maximized during the morning of the 13th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 13, 3:34 AM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 13, 3:34 AM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
334 AM EST THU FEB 13 2014

.SYNOPSIS...
LOW PRESSURE LOCATED OFF THE NORTH CAROLINA COAST EARLY THIS MORNING
WILL MOVE NORTHEAST ALONG THE COAST THROUGH FRIDAY. LATER FRIDAY...
ANOTHER COLD FRONTAL SYSTEM WILL MOVE INTO THE MIDWEST WHICH WILL
SWING THROUGH OUR REGION FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE
WILL BUILD INTO THE REGION FOR SUNDAY AND MONDAY WITH A CLIPPER
SYSTEM TRACKING SOUTH OF THE REGION. ANOTHER LOW PRESSURE SYSTEM
WILL APPROACH THE REGION TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CENTER OF LOW PRESSURE (1001 MB) WAS LOCATED NEAR THE OUTER
BANKS OF NC AT 300 AM. THE LOW WILL CONTINUE TO DEEPEN AND MOVE
UP ALONG THE MIDDLE ATLANTIC COAST TODAY.

SNOW HAS OVERSPREAD THE NORTHERN HALF OF THE AREA (SINCE THE LAST
AFD). RATES OF SNOW CONTINUE TO INCREASE OVER MANY PARTS OF THE
AREA. THE RAIN/SNOW LINE HAS ARRIVED ACROSS SE NJ AND SUSSEX
COUNTY DEL. WE WILL CONTINUE WITH THE WSW FLAGS...SINCE THE
IMPACTS OF THE WINTER WEATHER ARE ONGOING. WSW FLAGS WILL REMAIN
AS-IS FOR THE MORNING PACKAGE. RAIN/SLEET WILL CONTINUE TO MIX
IN ACROSS THE S/E AREAS BEFORE CHANGING TO RAIN LATER. MINOR
ADJUSTEMENTS TO SNOWFALL ACCUMS WER MADE OVER NJ/DEL. GUSTY NE
WINDS EXPECTED TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE ENDING TIME OF THE PRECIPITATION CONTINUES TO SLIP FARTHER
AWAY...NOW INTO FRIDAY MORNING FOR THE FAR NE. THE DEFORMATION
ZONE SNOW BEHIND THE SYSTEM WILL MAKE FOR ANOTHER PERIOD OF DECENT
ACCUMS ACROSS NJ/ERN PA TONIGHT. THE ENDING TIMES OF THE WSW FLAGS
MAY BE ADJUSTED LATER...WHEN THE TIMING BECOMES MORE CERTAIN.
GUSTY N/NW WINDS TONIGHT. TEMPERATURES DROPPING INTO THE 20S...LOW
20S NORTH...MID/UPPER 20S SOUTH.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LONG TERM PART OF THE FORECAST WAS NOT CHANGED OVERNIGHT...THE
PREVIOUS DISCUSSION IS BELOW.

FRIDAY: THE MAJOR WINTER STORM WILL BE DEPARTING OUR REGION AND
WE SHOULD SEE A DECREASE IN CLOUDS WITH A CONTINUED WESTERLY FLOW
BEHIND THE STORM. LEFT IN A SLIGHT CHANCE POP ACROSS THE NORTH FOR
ANY LINGERING MORNING PRECIPITATION. NOT MUCH IN THE WAY OF COLD
AIR ADVECTION BEHIND THE STORM WITH 850 MB TEMPS NOT FALLING MUCH
BELOW ZERO. AS A RESULT TEMPERATURES DO STAND A GOOD CHANCE TO
RISE INTO THE MID AND UPPER 30'S. DID GO COLDER THAN MEX/MOS
GUIDANCE DUE TO THE SNOW COVER AND SOME MORNING CLOUDS.

FRIDAY NIGHT AND SATURDAY: WE HAVE YET ANOTHER FRONTAL BOUNDARY
MOVING THROUGH THE REGION WITH AN ASSOCIATED LOW PRESSURE SYSTEM
TRACKING SOUTH OF THE REGION. THIS WILL BRING A FRESH SHOT OF MID-
LEVEL COLD AIR INTO THE REGION. SURFACE TEMPERATURES WILL TAKE
LONGER TO COOL OFF AND MAY STAY RATHER STEADY SATURDAY WITH COLD
AIR ADVECTION BEHIND THE FRONT. THIS MEANS ANY PRECIPITATION WOULD
BE IN THE FORM OF SNOW OR A RAIN/SNOW MIX DOWN SOUTH. THE 12Z GFS
ALONG WITH THE CMC ARE STARTING TO FOCUS ON A SHORTWAVE BEING A
BIT STRONGER FRIDAY OVER THE MID-SOUTH AND MOVING NORTHEAST. THIS
GOES WITH THE ECMWF WHICH HAS BEEN SHOWING THIS FOR A FEW RUNS
NOW. THE 15Z SREF IS NOT YET PICKING UP ON THIS FEATURE BUT WPC
AND THE AFTERNOON MODEL GUIDANCE PROVIDE A NICE FEEL FOR HOW MUCH
PRECIPITATION WILL FALL. OVERALL THIS COULD BRING ANOTHER INCH OF
SNOW TO AREAS SOUTH AND EAST OF PHILADELPHIA WITH UNDER AN INCH TO
THE NORTH. TEMPERATURES BELOW FREEZING MAY LEAD TO SLICK SPOTS
SATURDAY MORNING. WENT MORE TOWARD THE 12Z GFS AND THE ECMWF SUITE
FOR TEMPERATURES IN THIS PERIOD, MEX A LITTLE TO WARM.

SATURDAY NIGHT THOROUGH MONDAY: THIS IS ANOTHER COLD LOOKING
PERIOD. 850 MB TEMPS WILL DIVE TO AROUND -10C WITH STRONG COLD AIR
ADVECTION CONTINUING, WEST TO NORTHWEST FLOW. THIS WILL LIKELY
KEEP TEMPERATURES WELL BELOW FREEZING SUNDAY WILL GO MORE TOWARD
TO THE ECMWF SUITE FOR TEMPERATURES ON SUNDAY WHICH MATCHES UP
WELL WITH WPC. MODELING HAS BEEN CONSISTENT IN A BRINGING A WEAK
CLIPPER SYSTEM TO OUR SOUTH IN THE SUNDAY TIME FRAME AS WELL WHICH
MAY INCREASE CLOUDS WITH ANOTHER CHANCE OF LIGHT SNOW/FLURRIES
FOCUSED ACROSS THE DELMARVA. ONCE AGAIN THE RAW TWO METER
TEMPERATURES AT THE TIME WHEN THE HIGH PRESSURE WOULD BE OVERHEAD
SUNDAY NIGHT LOOK A LITTLE LOW ON THE EC AS IT ASSUMES SNOW COVER,
WHILE THE MEX AND OTHER STAT GUIDANCE ARE LIKELY TO HIGH.

MONDAY NIGHT THROUGH WEDNESDAY: THIS SHOULD BE A MODERATING
PERIOD AS THE HIGH PRESSURE MOVES EAST. A RECENT RARE OCCURRENCE
OF SOUTHERLY FLOW WOULD THEN ENSUE ALLOWING FOR A MODERATING TREND
AHEAD OF THE NEXT SYSTEM. THIS SYSTEM LOOKS TO CUT WELL INTO THE
LAKES/OH VALLEY RESULTING IN A WINTRY MIX TRANSITIONING TO RAIN.
THIS PERIOD MAY ALSO REQUIRE A NON-DIURNAL TEMPERATURE TREND
MONDAY NIGHT AS WELL. IN ADDITION THIS SYNOPTIC SET-UP MAY BRING A
CHANCE FOR FREEZING RAIN AS WELL. FOR NOW HAVE LEFT IT OUT OF THE
FORECAST WITH SEVERAL DAYS TO LOOK AT THIS FURTHER.

LONGER RANGE: THERE IS CURRENTLY COOLING PROJECTED AT 10 MB IN
THE STRATOSPHERE SUPPORTIVE OF +AO +NAO. A RETURN TO A MORE
POSITIVE EPO AS WELL MAY PROVIDE A WARM PERIOD RELATIVE TO NORMAL
JUST BEYOND OUR SEVEN DAY WINDOW. THE CFS WEEKLIES ARE ALSO
SHOWING THIS WARM PERIOD. SO HANG IN THERE IF YOU ARE TIRED OF THE
SNOW AND CONTINUED COLD.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...SNOW HAS OVERSPREAD THE AREA THIS MORNING WITH WIDESPREAD
IFR CONDITIONS AT THE TERMINALS. OCCASIONAL PERIODS OF LIFR ARE
OCCURRING IN HEAVIER SNOW. RAIN HAS ALREADY MOVED IN ALONG THE COAST
AND WILL GRADUALLY PUSH FURTHER INLAND THROUGH THE DAY TODAY.
PERIODS OF MIXED PRECIPITATION MAY OCCUR DURING THE TRANSITION. KABE
AND KRDG MAY NOT QUITE SEE THE CHANGEOVER TO RAIN BUT MAY SEE SOME
SLEET MIXING IN WITH THE SNOW. THERE MAY A BRIEF PERIOD OF NO
PRECIPITATION LATER TODAY AS A DRY SLOW MOVES OVER THE REGION.

CONDITIONS VARY ACROSS THE TERMINALS WITH A GENERAL 1 TO 2 SM
VISIBILITY AND CEILINGS AROUND 400 TO 1500 FEET. EXPECT THE
TERMINALS TO REMAIN DOWN THROUGH THE MORNING AND THROUGH MUCH, IF
NOT ALL, OF TODAY.

WINDS ARE PICKING UP OUT OF THE NORTHEAST AND WILL CONTINUE TO
BECOME GUSTY AS WE GO THROUGH THE EARLY MORNING HOURS, REMAINING
GUSTY THROUGH THE REMAINDER OF THE DAY. WIND SPEEDS WILL GENERALLY
BE AROUND 15 TO 20 KNOTS WITH GUSTS AROUND 25 TO 30, HIGHER AS YOU
HEAD TOWARD THE COAST. WINDS WILL BACK TONIGHT TO THE NORTH AND THEN
NORTHWEST. HOWEVER, THE GUSTINESS LOOKS TO REMAIN INTO EARLY FRIDAY.

OUTLOOK...
FRIDAY: VFR, DECREASING CLOUDS WITH ANY PATCHY LIGHT SNOW ENDING
EARLY NW.

FRIDAY NIGHT: INCREASING CLOUDS WITH LIGHT SNOW DEVELOPING
CONDITIONS DETERIORATING TO MVFR AND IFR.

SATURDAY: MVFR AND IFR CONDITIONS WITH LIGHT SNOW IN THE MORNING
IMPROVING TO VFR IN THE AFTERNOON.

SATURDAY NIGHT THROUGH MONDAY: VFR INCREASING CLOUDS LATE MONDAY.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR ALL AREA WATERS.

LOW PRESSURE WILL CONTINUE TO PUSH UP THE COAST TODAY. NORTHEAST
WINDS ARE ALREADY GUSTING THIS MORNING AND WILL CONTINUE TO GUST
THROUGH THE DAY AND INTO FRIDAY. GUSTS UP TO 45 KNOTS WILL CONTINUE
THIS MORNING INTO THIS AFTERNOON/EARLY EVENING. WINDS WILL SUBSIDE A
BIT THIS EVENING BUT WILL REMAIN GUSTY OVERNIGHT.

SEAS WILL CONTINUE TO INCREASE THROUGH THE DAY AND REACH UP TO 11
FEET ON THE OCEAN WATERS BEFORE STARTING TO SUBSIDE LATE
TONIGHT/EARLY FRIDAY.

OUTLOOK...
FRIDAY AND FRIDAY NIGHT: GALE WARNING EXTENDED TO 15Z WITH THE
HIGHEST GALE FORCE GUSTS 35 TO LOCALLY 40 KTS TO BE RIGHT AROUND
12Z. SEAS WILL REMAIN OVER 5 FEET THROUGHOUT MOST OF FRIDAY WITH A
CONTINUATION OF SCA CONDITIONS LIKELY AFTER THE GALE WARNING
TIME FRAME SUBSIDING FRIDAY EVENING.

SATURDAY AND SATURDAY NIGHT: ANOTHER PERIOD OF SCA SEAS WITH WIND
GUSTS AROUND 20 KNOTS.

SUNDAY AND MONDAY: SEAS AND WINDS WILL REMAIN BELOW SCA CRITERIA.

&&

.TIDES/COASTAL FLOODING...
THE STRONG COASTAL STORM IS EXPECTED TO AFFECT THE AREA TODAY AND
TONIGHT. AREAS OF MINOR COASTAL FLOODING ARE EXPECTED ALONG THE
NEW JERSEY AND DELAWARE COASTS, AS WELL AS THE DELAWARE BAY. THE
HIGHEST ASTRONOMICAL TIDE IS EXPECTED TO BE SHORTLY AFTER DAWN
TODAY, BUT THE HIGHEST TIDAL DEPARTURES ARE EXPECTED TO OCCUR
WITH THE THURSDAY EVENING HIGH TIDE.

COASTAL FLOODING IS NOT CURRENTLY EXPECTED ALONG THE EASTERN
SHORE OF THE CHESAPEAKE BAY.

&&

.CLIMATE...
DUE TO A TECHNICAL ISSUE...THE MORNING CLIMATE PRODUCTS DID NOT
GET POSTED. WE HOPE TO RESOLVE THIS ISSUE LATER TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR PAZ054-055-
     060>062-070-071-101>106.
NJ...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR NJZ001-007>010-
     012>019.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR
     NJZ020>022-027.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     NJZ012>014-016-020>027.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     NJZ023>026.
DE...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR DEZ001.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR DEZ002-
     003.
     COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
     DEZ001>004.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR DEZ004.
MD...WINTER STORM WARNING UNTIL 6 AM EST FRIDAY FOR MDZ008-012.
     WINTER STORM WARNING UNTIL 1 PM EST THIS AFTERNOON FOR MDZ015-
     019-020.
MARINE...GALE WARNING UNTIL 10 AM EST FRIDAY FOR ANZ450>455.
     GALE WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ430-431.

&&

SYNOPSIS...GAINES
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...GAINES/O'HARA
AVIATION...GAINES/MEOLA
MARINE...GAINES/MEOLA
TIDES/COASTAL FLOODING...
CLIMATE...O'HARA
Hazardous weather outlook, Feb 13, 3:37 AM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 AM EST THU FEB 13 2014

MDZ008-012-NJZ001-007>010-015-017>019-PAZ054-055-060>062-070-071-
101>106-140845-
CECIL-KENT MD-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MERCER-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002-NJZ021-140845-
KENT-CUMBERLAND-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ015-019-020-140845-
QUEEN ANNES-TALBOT-CAROLINE-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ012-016-140845-
NEW CASTLE-MIDDLESEX-SALEM-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHERN
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ004-NJZ023>026-140845-
DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
337 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ003-NJZ020-022-027-140845-
INLAND SUSSEX-OCEAN-ATLANTIC-SOUTHEASTERN BURLINGTON-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ013-014-140845-
WESTERN MONMOUTH-EASTERN MONMOUTH-
337 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST FRIDAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-140845-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 AM EST THU FEB 13 2014

...GALE WARNING IN EFFECT UNTIL 10 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-140845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
337 AM EST THU FEB 13 2014

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 strong wind, 1 high wind. Local standard time, as filed.

Strong Wind, Inland Sussex

When
February 13, 5:00 AM EST to 9:00 AM EST
Where
Inland Sussex forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$3,000
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
February 13, 5:30 AM EST to 8:30 AM EST
Where
Kent forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Strong Wind, New Castle

When
February 13, 6:00 AM EST to 8:00 AM EST
Where
New Castle forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$26,000
Reported by
ASOS
Coordinates
39.578, -75.639 (the zone’s center; the record gives no point)

High Wind, Delaware Beaches

When
February 13, 7:30 AM EST to 9:00 AM EST
Where
Delaware Beaches forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$10,000
Reported by
WLON
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2014Every state in 2014This day in weather historyWarnings in Delaware, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502861, 502864, 502863, 502860.